Molly the Facts

Tufts University Police would like to inform the Tufts Community about a serious incident that occurred at another university.

Last weekend, 10 students from Wesleyan University and 2 visitors were hospitalized after overdosing on the synthetic party drug MDMA, known as Ecstasy or Molly. The drug, which can vary radically in potency from batch to batch, can cause a sharp increase in body temperature, which can lead to liver, kidney, or cardiovascular failure, or even death. It is inaccurately referred to by some as a safe drug but studies have shown that even modest consumption can result in unpredictably dangerous effects. Moreover, the risks and seriousness of the effects can be enhanced when Molly is consumed in combination with other drugs or alcohol.

MDMA (Ecstasy or Molly)

“Ecstasy” and “Molly” are slang terms for MDMA, short for 3,4-methylenedioxymethamphetamine, a name that’s nearly as long as the all-night parties where MDMA is often used. That’s why MDMA has been called a “club drug” because of its popularity in the nightclub scene, at “raves” (all-night dance parties), and music festivals or concerts.

How you can help?

• MOLLY is both illegal and unpredictably dangerous. The simple solution is to refrain from possessing or consuming it.

• If you know someone that uses Molly, you should educate them (using the information and links below) regarding the risks and dangers of consumption.

• If you know or witness someone experiencing signs and symptoms of an overdose, immediately seek emergency medical assistance by calling Tufts Police (617) 627-6911 (on campus) or 911 (off campus).

• If you or someone that you know may be addicted to Molly, seek a professional to speak with: http://ase.tufts.edu/counseling/ or http://ase.tufts.edu/healthservice/

Signs and Symptoms that a Person has Abused Molly:

Signs of consumption:

• Euphoria

• Friendliness

• Empathy for others

• Increased energy

• Altered perceptions of light and sound

Symptoms of consumption:

• Nausea

• Chills

• Clenching of teeth and jaw tightness

• Distortions of time

• High blood pressure

• Fast heartbeat

• Overheating

• Sweating

• Depression

• Confusion

• Anxiety

• Addiction

Be safe, don’t use Molly.

To learn more, use the below links:

http://ase.tufts.edu/healthEd/Default.htm

http://ase.tufts.edu/healthed/topicsAlcoholMDMA.htm

http://www.drugabuse.gov/drugs-abuse/mdma-ecstasymolly

http://teens.drugabuse.gov/drug-facts/mdma-ecstasy-or-molly

http://www.drugabuse.gov/sites/default/files/mdma_0.pdf